# SDR CA081208005

- Difficulty date: December 8, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 13,259 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Bearing
- Condition: Failed
- Location: Turbocharger
- Component: Turbocharger
- Component part number: 4091709001
- Stage of operation: CL
- How discovered: 9
- Nature of condition: E, R
- Precautionary procedure: A, D

## Discrepancy

(CAN) SHORTLY AFTER TAKE-OFF THE PILOT HEARD A "BANG" FROM THE RT ENGINE AND NOTICED A LOSS OF MANIFOLD PRESSURE.  HE THEN RETURNED TO THE AIRPORT WITH NO PROBLEMS ENROUTE.  MX FOUND THE TURBO CHARGER SHAFT BEARING HAD FAILED.  THE TURBO CHARGER WAS REPLACED, OIL SUMP CLEANED, OIL FILTER REPLACED AND GROUND RUN ACCEPTABLE.
